Alert archive / Pennsylvania / Areal Flood Warnings in 2014
Areal Flood Warning 34, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 13, 2014, 6:41 AM EDT for 5 counties in Pennsylvania. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 6:41 AM EDT (10:41 UTC)
- Expired
- Jun 13, 2014, 9:45 PM EDT
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berks County, PA, Bucks County, PA, Chester County, PA, Lehigh County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:00 PM EDT | FLASH FLOOD | New Hanover, PA | THE INTERSECTION OF NORTH CHARLOTTE STREET AND KLEMON ROAD WERE REPORTED TO BE FLOODED. |
| Jun 13, 3:00 PM EDT | FLASH FLOOD | Upper Pottsgrove Twp, PA | PINE FORD ROAD AT ROUTE 100 WAS REPORTED TO BE FLOODED. |
| Jun 13, 4:00 PM EDT | FLOOD | Alburtis, PA | WATER FROM MILL CREEK COVERING PART OF INDIAN CREEK RD. |
| Jun 13, 4:00 PM EDT | FLOOD | Emmaus, PA | WATER FROM INDIAN CREEK COVERING PART OF INDIAN CREEK RD. |
| Jun 13, 4:00 PM EDT | FLOOD | Emmaus, PA | WATER FROM INDIAN CREEK COVERING PART OF INDIAN CREEK RD. |
| Jun 13, 4:47 PM EDT | HEAVY RAIN 2.86 | Gilbertsville, PA | ONE INCH OF RAIN WAS RECORDED IN THIRTY MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS41 KPHI 131041
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 AM EDT FRI JUN 13 2014
PAC011-017-029-077-091-131645-
/O.NEW.KPHI.FA.W.0034.140613T1041Z-140613T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
641 AM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
SOUTHEASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
WEST CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTHERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTHERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 1245 PM EDT
* AT 640 AM EDT AREA CREEKS ARE RISING DUE TO THE HEAVY RAIN FROM
OVERNIGHT AND ARE EXPECTED TO RISE ABOVE THEIR FLOOD STAGE. AMONG
THESE ARE THE FRENCH CREEK AT PHOENIXVILLE...WEST BRANCH PERKIOMEN
AT HILLEGASS...AND PERKIOMEN CREEK AT EAST GREENVILLE.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$
ROBERTSON5 follow-up statements
432
WGUS81 KPHI 131233
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 AM EDT FRI JUN 13 2014
PAC011-017-029-077-091-131645-
/O.CON.KPHI.FA.W.0034.000000T0000Z-140613T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
833 AM EDT FRI JUN 13 2014
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR SMALL
STREAMS IN NORTHERN CHESTER...WESTERN MONTGOMERY...SOUTHEASTERN
LEHIGH...WEST CENTRAL BUCKS AND SOUTHEASTERN BERKS COUNTIES...
AT 825 AM EDT THE RAIN HAS ENDED BUT RUNOFF FROM OVERNIGHT RAINFALL
OF 1 TO APPROXIMATELY 2 INCHES IN A SHORT PERIOD OF TIME WAS STILL
CAUSING SEVERAL SMALL STREAMS TO BE IN FLOOD.
AMONG THESE WERE THE FRENCH CREEK AT PHOENIXVILLE WHICH WAS SHOWING
SIGNS OF CRESTING HALF A FOOT ABOVE FLOOD STAGE...AND THE PERKIOMEN
CREEK AT EAST GREENVILLE WHICH WAS IN THE PROCESS OF CRESTING ABOUT
1 FOOT ABOVE FLOOD STAGE.
THE WEST BRANCH PERKIOMEN AT HILLEGASS CRESTED BELOW FLOOD STAGE AND
WAS NOW RECEDING.
ALL OF THESE SMALL STREAMS SHOULD BE IN RECESSION LATE THIS MORNING.
ANOTHER ROUND OF HEAVY SHOWERS AND POSSIBLY SOME THUNDERSTORMS IS
POSSIBLE LATE THIS AFTERNOON AND EVENING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$
DRAG836
WGUS81 KPHI 131437
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 AM EDT FRI JUN 13 2014
PAC011-017-029-077-091-131645-
/O.CON.KPHI.FA.W.0034.000000T0000Z-140613T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
1037 AM EDT FRI JUN 13 2014
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR SMALL
STREAMS IN NORTHERN CHESTER...WESTERN MONTGOMERY...SOUTHEASTERN
LEHIGH...WEST CENTRAL BUCKS AND SOUTHEASTERN BERKS COUNTIES...
AT 1031 AM EDT MOST SMALL STREAMS WERE RECEDING WITH THE ONLY KNOWN
CREEK STILL IN FLOOD BEING THE PERKIOMEN AT EAST GREENVILLE. THAT
CREEK WAS IN THE PROCESS OF CRESTING.
NEW SHOWERS WERE POPPING UP OVER SOUTH CENTRAL PENNSYLVANIA AND
HEADING NORTHEAST AT 20 MILES AN HOUR. THESE SHOWERS MAY ARRIVE IN
THE WARNING AREA DURING MIDDAY. FOR THIS REASON AND THE STILL IN
FLOOD PERKIOMEN CREEK...THE WARNING CONTINUES.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ANY FURTHER STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT
EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY
PRECAUTIONS IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$
DRAG740
WGUS41 KPHI 131619
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EDT FRI JUN 13 2014
PAC011-017-029-077-091-132245-
/O.EXT.KPHI.FA.W.0034.000000T0000Z-140613T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
1219 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR SMALL STREAMS IN...
SOUTHEASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
WEST CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTHEASTERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTHERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 1211 PM EDT AREA CREEKS CONTINUE TO RESPOND TO THE HEAVY RAIN
RECEIVED DURING THE OVERNIGHT AND MORNING HOURS. THE PERKIOMEN CREEK
AT EAST GREENVILLE IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH
EARLY THIS AFTERNOON BUT MAY RISE AGAIN DUE TO ADDITIONAL RAINFALL.
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA THIS
AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING WITH ADDITIONAL
FLOODING REMAINING POSSIBLE.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$
MEOLA436
WGUS41 KPHI 132229
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT FRI JUN 13 2014
PAC011-017-029-077-091-140145-
/O.EXT.KPHI.FA.W.0034.000000T0000Z-140614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
629 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR SMALL STREAMS IN...
SOUTHEASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
WEST CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTHEASTERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTHERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 945 PM EDT
* AT 626 PM EDT THE PERKIOMEN CREEK IN EAST GREENVILLE HAD RETURNED
INTO MINOR FLOOD. WHILE IT MAY SOON RECEDE...ANOTHER BAND OR TWO
OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THIS PORTION OF
SOUTHEAST PENNSYLVANIA THIS EVENING. IT COULD FORCE OTHER SMALL
CREEKS AND STREAMS INTO MINOR FLOOD THIS EVENING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$016
WGUS81 KPHI 140142
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT FRI JUN 13 2014
PAC011-017-029-077-091-140150-
/O.EXP.KPHI.FA.W.0034.000000T0000Z-140614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-CHESTER PA-
942 PM EDT FRI JUN 13 2014
...THE FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR SMALL STREAMS IN
NORTHERN CHESTER...WESTERN MONTGOMERY...SOUTHEASTERN LEHIGH...WEST
CENTRAL BUCKS AND SOUTHEASTERN BERKS COUNTIES...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA. WATER LEVELS ON CREEKS AND
STREAMS ARE RECEDING. THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4064 7566 4053 7534 3993 7552 3993 7553
3992 7552 3993 7554 3992 7555 4010 7591
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 5:31 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 13, 5:31 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 531 AM EDT FRI JUN 13 2014 .SYNOPSIS... A WARM WILL LIFT ACROSS THE AREA EARLY TODAY, FOLLOWED BY A COLD FRONT LATER THIS EVENING AND INTO TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA OVER THE WEEKEND, THEN SHIFT OFF THE COAST SUNDAY NIGHT INTO MONDAY, ALLOWING A WARM FRONT TO LIFT NORTH OF THE AREA MONDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE GREAT LAKES REGION AND NORTHEAST STATES MONDAY NIGHT INTO TUESDAY, FOLLOWED BY ANOTHER FRONTAL BOUNDARY ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONE MORE DAY OF ONSHORE FLOW, SHOULD KEEP THE CLOUD COVER IN AT LEAST FOR THE FIRST HALF OF THE DAY. A WEAK PRE FRONTAL TROUGH SLIDING THROUGH THE AREA WILL BRING A SUBTLE WIND SHIFT TO MORE SOUTHERLY FLOW AND THEN SOUTHWESTERLY FLOW IN THE LOW AND MID LEVELS. THIS WILL HELP DRY OUT THE MID LEVELS, AND BREAK UP THE LOW CLOUDS. THUS LEADING TO WARMER CONDITIONS TODAY AS COMPARED TO YESTERDAY, INCREASING LAPSE RATES, AND CONSEQUENTLY, INCREASING INSTABILITY. AS MENTIONED BY THE PREVIOUS SHIFT, ML CAPE VALUES WILL BE HIGHER THAN WHAT WE'VE SEEN LATELY...500 TO 900 J/KG. THOUGH BULK SHEAR VALUES ARE MARGINAL, THERE IS A THREAT FOR STRONG THUNDERSTORMS WITH GUSTY WINDS, ESPECIALLY IF THE MID LEVELS DRY OUT FASTER THAN EXPECTED. THEN THERE IS A POTENTIAL FOR MID LEVEL DRY AIR ENTRAINMENT, AND THUS SOME POTENTIAL FOR DOWNBURSTS. AS MENTIONED BY THE PREVIOUS SHIFT, A POSSIBLE COMPLICATION TO ALL OF THIS IS THE NEGATIVELY TILTED SHORT WAVE TROUGH CURRENTLY EXTENDING FROM N CENTRAL OHIO DOWN TO THE SOUTHERN SOUTH CAROLINA COAST. MODELS SHOW IT BECOMING NEARLY STATIONARY OR WEAKENING, NEITHER OF WHICH IT IS SHOWING ANY SIGNS OF AT THIS TIME. IF THIS MOVES OVER OUR REGION FAST ENOUGH, IT COULD RESULT IN EARLIER CONVECTION WHICH MIGHT DECREASE THE STRONG STORM POTENTIAL LATER IN THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION BETWEEN 00 AND 06Z. IN ITS WAKE, EXPECT DRY AND COLD AIR ADVECTION, LEADING TO CLEARING SKIES AND LOWS NEAR OR BELOW NORMAL. THE CHANCES FOR PRECIPITATION SHOULD DROP OFF WITH THE ARRIVAL OF THE FRONT, GIVEN BOTH THE DRY AIR ADVECTION AND SUBSIDENCE BEHIND THE FRONT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A WONDERFUL START TO THE FORECAST THIS WEEKEND, FOLLOWED BY POSSIBLE UNSETTLED WEATHER NEXT WEEK. CONTINUED EXPECTATIONS FOR A PLEASANT WEEKEND WEEKEND AS HIGH PRESSURE WILL BUILD ACROSS THE AREA SATURDAY INTO SUNDAY, BEFORE SHIFTING OFFSHORE SUNDAY NIGHT. DRY WEATHER IS EXPECTED AND TEMPERATURES WILL RETURN CLOSE TO NORMAL OR SLIGHTLY ABOVE SATURDAY, AND A FEW DEGREES ABOVE SUNDAY. ON MONDAY, THE HIGH WILL PUSH FARTHER TO OUR SOUTHEAST, WHILE A WARM FRONT LIFTS TO OUR NORTH. RIGHT NOW, WE DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION MONDAY AS WE WILL HOLD ON TO RELATIVELY DRY AIR. BY MONDAY NIGHT AND TUESDAY, MODEL GUIDANCE IS IN AGREEMENT OF A COLD FRONT/SURFACE TROUGH MOVING OUT OF THE GREAT LAKES AND ACROSS THE NORTHEAST/MID-ATLANTIC REGION AS AN AREA OF LOW PRESSURE DRIFTS THROUGH EASTERN CANADA. THEN BEHIND THIS FRONT, MODELS INDICATE ANOTHER FRONTAL BOUNDARY SWINGING THROUGH ONCE AGAIN AS THE PARENT LOW REMAINS ACROSS EASTERN CANADA. THE FRONT IS FORECAST TO PUSH THROUGH THE AREA BY WEDNESDAY NIGHT AND BE OUT SOUTH BY THURSDAY. THIS ENTIRE PERIOD WILL HAVE A CHANCE/SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY, ALTHOUGH IT WILL LIKELY NOT BE A WASH OUT THE ENTIRE TIME. TEMPERATURES THROUGH THE WEEK ARE EXPECTED TO BE WELL ABOVE NORMAL, WITH TUESDAY AND WEDNESDAY EXPECTED TO BE THE WARMEST DAYS. RIGHT NOW WE DO NO HAVE ANY 90 DEGREE DAYS FORECAST, ALTHOUGH IT WOULD NOT BE SURPRISING FOR IT TO HAPPEN SOMEWHERE TUESDAY OR WEDNESDAY. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LOW STRATUS IS EXPECTED TO PERSIST THROUGH AT LEAST SUNRISE. AFTER 12Z, WE WILL SEE GRADUAL IMPROVEMENT WITH BOTH CEILINGS AND VISIBILITIES. BY 18Z, CHANCES INCREASE FOR THUNDERSTORMS ACROSS ALL OF THE REGION, BUT ESPECIALLY WEST AND NORTH OF PHILADELPHIA. AT THIS TIME, HAVE INCLUDED MENTION OF VCTS AT KABE, KTTN, KRDG, AND KPNE FOR A 4 HOUR PERIOD FROM LATE AFTERNOON UNTIL THE COLD FRONT IS EXPECTED TO ARRIVE. AT KPHL, KILG, KMIV, AND KACY, WHERE THE CHANCE FOR THUNDER IS A BIT LOWER, HAVE ONLY MENTIONED SHRA AT THIS TIME. THE COLD FRONT SHOULD SWEEP THROUGH MOST, IF NOT ALL, OF THE AREA BETWEEN 00 AND 06Z. BEHIND THE FRONT, EXPECT VFR CEILINGS, AND NORTHWESTERLY WINDS. THERE IS A SMALL RISK FOR BR TO REDEVELOP TONIGHT BEHIND THE FRONT, BUT HAVE NOT PUT THIS IN THE TAFS YET AS IT IS DEPENDENT ON THE TIMING OF THE FRONT AND HOW MUCH RAIN TERMINALS SEE THROUGH THE DAY TODAY. OUTLOOK... SATURDAY-MONDAY...MOSTLY VFR. MONDAY NIGHT-TUESDAY...VFR EXPECTED, WITH A CHANCE OF MVFR CONDITIONS, ESPECIALLY WITH ANY SHOWERS/THUNDERSTORMS. && .MARINE... PATCHY FOG IS POSSIBLE THROUGH MID DAY TODAY WITH CONTINUED ON SHORE FLOW. HOWEVER, THIS AFTERNOON INTO THIS EVENING, WINDS SHOULD BEGIN TO SHIFT TO MORE SOUTHWESTERLY BUT STILL REMAIN WELL BELOW 25 KT. THIS AFTERNOON INTO THIS EVENING, THUNDERSTORMS, WITH GUSTY WINDS ARE POSSIBLE. A COLD FRONT WILL BRING AN ABRUPT SHIFT TO NORTHWESTERLY WINDS LATE TONIGHT. BEHIND THE COLD FRONT BOTH SEAS AND WINDS COULD APPROACH SMALL CRAFT ADVISORY CONDITIONS, BUT CONFIDENCE IS TOO LOW TO ISSUE AN ADVISORY AT THIS TIME. OUTLOOK... SATURDAY-MONDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS WITH HIGH PRESSURE ACROSS THE WATERS. MONDAY NIGHT-TUESDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS REMAIN. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE, WITH HIGHER WINDS AND SEAS NEAR THUNDERSTORMS. && .HYDROLOGY... PRECIPITABLE WATER VALUES REMAIN ABOVE NORMAL TODAY. HOWEVER, WITH A SLIGHT SHIFT IN THE MID AND UPPER LEVEL FLOW THIS MORNING, PWATS WILL BE LOWER THAN YESTERDAY...CLOSER TO 1.5 INCHES. ALSO, THE PATTERN BECOMES SLIGHTLY MORE PROGRESSIVE TODAY AHEAD OF THE ARRIVAL OF THE COLD FRONT. THUS THE FLASH FLOODING THREAT IS A BIT LOWER TODAY. HOWEVER...POOR DRAINAGE FLOODING IF ANY OF THE STRONGER STORMS MOVE OVER URBAN AREAS IS STILL A CONCERN THIS AFTERNOON INTO EARLY THIS EVENING. GIVEN THE UNCERTAINTY AND THE FACT THAT THE THREAT SHOULD NOT BE WIDESPREAD TODAY...HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH, BUT WILL MENTION HEAVY RAIN THREAT IN THE HWO. && .TIDES/COASTAL FLOODING... FOR ALL BUT THE UPPER EASTERN SHORE OF THE CHESAPEAKE, HIGH TIDE HAS ALREADY COME AND GONE FOR THE SHORES AND TIDAL RIVERS. THERE IS A SMALL RISK FOR MINOR TIDAL FLOODING AGAIN TONIGHT. HOWEVER, AT THIS TIME, THE COLD FRONT, AND ASSOCIATED WIND SHIFT TO OFF SHORE FLOW SHOULD COME THROUGH EARLY ENOUGH THAT TIDES SHOULD STAY JUST BELOW MINOR TIDAL FLOODING. && .RIP CURRENTS... THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG THE NJ SHORE TODAY WITH 3 TO 4 FT WAVES AND A 7 SECOND PERIOD. THE ON SHORE E WINDS WILL SHIFT TO SOUTHERLY WINDS BY MID DAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...JOHNSON SHORT TERM...JOHNSON LONG TERM...ROBERTSON AVIATION...JOHNSON/ROBERTSON MARINE...JOHNSON/ROBERTSON HYDROLOGY...JOHNSON TIDES/COASTAL FLOODING...JOHNSON RIP CURRENTS...JOHNSON
Hazardous weather outlook, Jun 13, 5:27 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 527 AM EDT FRI JUN 13 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-140930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 527 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY WITH HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY ALSO PRODUCE STRONG, GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-140930- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 527 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY WITH HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY ALSO PRODUCE STRONG, GUSTY WINDS. THE THREAT FOR THE FORMATION OF RIP CURRENTS TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-140930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 527 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 3:25 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EDT FRI JUN 13 2014
NJZ007>009-PAZ060>062-101-103-105-106-130830-
BERKS PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MORRIS NJ-
NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
325 AM EDT FRI JUN 13 2014
...SHOWERS WITH HEAVY RAIN WILL AFFECT EASTERN LEHIGH...HUNTERDON...
NORTH CENTRAL CHESTER...NORTHERN BUCKS...NORTHWESTERN MONTGOMERY...
SOUTHEASTERN BERKS...SOUTHERN NORTHAMPTON...SOUTHERN WARREN AND WEST
CENTRAL MORRIS COUNTIES...
AT 322 AM EDT...A BROKEN LINE OF SHOWERS WITH HEAVY RAIN WAS
LOCATED FROM CLOVERHILL TO ROBESONIA TO SANATOGA TO GLENMOORE...
MOVING NORTH AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THESE SHOWERS WILL BE NEAR SELLERSVILLE...POTTSGROVE...DUBLIN...AND
POTTSTOWN AROUND 330 AM...SOUTH POTTSTOWN...PIPERSVILLE...
PIPERSVILLE...AND PERKASIE AROUND 335 AM...STOWE AND HALFWAY HOUSE
AROUND 340 AM.
LAT...LON 4049 7579 4070 7548 4090 7467 4055 7474
4051 7478 4051 7479 4042 7477 4028 7515
4027 7525 4016 7562 3992 7596
ROBERTSONSpecial weather statement, Jun 13, 4:28 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT FRI JUN 13 2014
NJZ001-007>009-PAZ055-060>062-101-103-105-130930-
BERKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
428 AM EDT FRI JUN 13 2014
...SHOWERS WITH HEAVY RAIN WILL AFFECT BERKS...LEHIGH... NORTH
CENTRAL CHESTER...NORTHAMPTON...HUNTERDON... NORTHWESTERN
BUCKS...NORTHWESTERN MONTGOMERY...SOUTHEASTERN MONROE...SOUTHERN
SUSSEX...WARREN AND WESTERN MORRIS COUNTIES...
AT 425 AM EDT...SHOWERS WITH HEAVY RAIN WERE LOCATED ACROSS MUCH OF
EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY...MOVING NORTH AT 25
MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THESE SHOWERS WILL BE NEAR PALMER HEIGHTS...EMMAUS...WASHINGTON...AND
FORKS AROUND 435 AM...BEATTYESTOWN...HARMONY...HARMONY...AND STEUBEN
AROUND 440 AM...SUCCASUNNA AND STOCKERTOWN AROUND 445 AM.
LAT...LON 4122 7448 4057 7479 4029 7547 3990 7587
4071 7573 4079 7562 4081 7548 4087 7551
4104 7529
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:25 AM EDT | Special Weather Statement | PHI | Bucks, Lehigh | 65 min |
| Jun 13, 4:28 AM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 62 min |
| Jun 13, 4:46 AM EDT | Areal Flood Advisory | PHI | Berks, Chester, Lehigh, Montgomery | 3 hr |
| Jun 13, 6:17 AM EDT | River Flood Warning | PHI | Chester | 4 hr |
| Jun 13, 11:54 AM EDT | Flash Flood Watch | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 11 hr |
| Jun 13, 12:36 PM EDT | Special Weather Statement | PHI | Berks | 69 min |
| Jun 13, 1:25 PM EDT | Flash Flood Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Jun 13, 1:48 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 4 hr |
| Jun 13, 1:48 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 57 min |
| Jun 13, 2:16 PM EDT | Special Weather Statement | PHI | Carbon, Chester, Lehigh, Monroe, Northampton | 119 min |
| Jun 13, 2:34 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 48 min |
| Jun 13, 2:42 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 63 min |
| Jun 13, 2:52 PM EDT | Areal Flood Advisory | PHI | Bucks, Monroe, Northampton | 4 hr |
| Jun 13, 3:14 PM EDT | Special Weather Statement | PHI | Bucks, Monroe, Montgomery, Northampton | 2 hr |
| Jun 13, 3:16 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Jun 13, 3:38 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Northampton | 52 min |
| Jun 13, 3:52 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 53 min |
| Jun 13, 4:58 PM EDT | Severe Thunderstorm Warning | PHI | Philadelphia | 23 min |
| Jun 13, 5:04 PM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.